MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATIN DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATIN DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the pipeline was successfully deployed in the intended region.Upon recapture of the distal coil tip, the pusher wire fractured from the proximal bumper.It was indicated that the pusher wire detached at the hypotube proximal to the wire weld.No friction or difficulty was encountered.All segments of the pusher wire and delivery section of the device was removed with the microcatheter.There were no patient complications associated with this event.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure was good.The patient was being treated for an unruptured, saccular aneurysm located at the internal carotid artery with a max diameter of approximately 20mm and a neck diameter of approximately 6mm.The distal landing zone was 3.7mm, and the proximal landing zone was 4.6mm.It was noted the vessel tortuosity was minimal.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the device was returned for evaluation and the clinical observation was confirmed.As received, no bends or kinks were found with the pipeline flex pusher.However, the pusher was found separated at the distal hypotube proximal to the bumper.The remaining portion of the pusher was found missing and not returned.The reason for not returning the pusher was not provided.What appears to be a dried residue (likely blood) was found on the hypotube separated end.The hypotube was placed in the cleaning solution for ~15 seconds to remove the dried residue.There was evidence of corrosion around the broken end.The separated hypotube end was sent out for sem (scanning electron micrographic) / eds (energy dispersive spectroscopy) elemental analysis.Per the sem/eds analysis report, elevated oxygen (o) peak was detected, along with chloride (cl) peaks.The fracture surface exhibits corrosion damage that obscured the original fracture features.No definitive conclusions can be provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX EMBOLIZATIN DEVICE
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9355499
Report Number2029214-2019-01152
Device Sequence Number1954074
Product Code OUT
UDI-Device Identifier00847536016569
UDI-Public00847536016569
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model NumberPED-450-35
Device Catalogue NumberPED-450-35
Device Lot NumberA846028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer12/01/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1